Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 33, NWS Fort Worth, TX

March 11, 2012Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 11, 2012, 1:27 PM CDT for Denton County, Texas. It took effect at Mar 11, 2012, 5:26 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2012, 1:27 PM CDT (18:27 UTC)
In effect from
Mar 11, 2012, 5:26 PM CDT
Expired
Mar 12, 2012, 7:17 AM CDT
In force
14 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS44 KFWD 111827
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
127 PM CDT SUN MAR 11 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  DENTON CREEK NEAR JUSTIN AFFECTING DENTON COUNTY.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC121-120627-
/O.NEW.KFWD.FL.W.0033.120311T2226Z-120312T1516Z/
/DCJT2.1.ER.120311T2226Z.120312T0000Z.120312T0316Z.NO/
127 PM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DENTON CREEK NEAR JUSTIN.
* FROM THIS AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0100 PM SUNDAY THE STAGE WAS 8.41 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY LATE SUNDAY 
  AFTERNOON AND CONTINUE TO RISE TO A CREST NEAR 11 FEET BY SUNDAY 
  EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.
* AT 10 FEET MINOR OUT OF BANK FLOODING WILL OCCUR. A FEW RURAL 
  ROADS...ALONG WITH FARM AND RANCH LANDS NEAR THE CREEK...WILL
  BEGIN TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET ON APR 24
  2004.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

DENTON CREEK
  JUSTIN              10    8.4  SUN 01 PM    8.5   4.6   4.2   4.2

$$
2 follow-up statements
801 
WGUS84 KFWD 120335
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 PM CDT SUN MAR 11 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  DENTON CREEK NEAR JUSTIN AFFECTING DENTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC121-121535-
/O.EXT.KFWD.FL.W.0033.000000T0000Z-120313T0430Z/
/DCJT2.1.ER.120311T2215Z.120312T0245Z.120312T1630Z.NO/
1035 PM CDT SUN MAR 11 2012

THE FLOOD WARNING CONTINUES FOR
  THE DENTON CREEK NEAR JUSTIN.
* AT 1000 PM SUNDAY THE STAGE WAS 11.01 FEET. 
* FLOOD STAGE IS 10 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

DENTON CREEK
  JUSTIN              10   11.0  SUN 10 PM    8.7   4.2   4.1   4.0

$$
857 
WGUS84 KFWD 121217
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT MON MAR 12 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  DENTON CREEK NEAR JUSTIN AFFECTING DENTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC121-121247-
/O.CAN.KFWD.FL.W.0033.000000T0000Z-120313T0430Z/
/DCJT2.1.ER.120311T2215Z.120312T0245Z.120312T1027Z.NO/
717 AM CDT MON MAR 12 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE DENTON CREEK NEAR JUSTIN.
* AT 0700 AM MONDAY THE STAGE WAS 9.70 FEET. 
* FLOOD STAGE IS  10 FEET. 
* FELL BELOW FLOOD STAGE AT 5 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 5 FEET BY 
  TUESDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    TUE   WED   THU   FRI

DENTON CREEK
  JUSTIN              10    9.7  MON 07 AM    4.7   4.2   4.1   4.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 11, 12:21 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 11, 12:21 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT SUN MAR 11 2012

.AVIATION...
CONCERNS...MVFR AND IFR CIGS THROUGH THE MID AFTERNOON AND FOG
DEVELOPING TONIGHT.

MVFR AND IFR CIGS AT THE TAF ISSUANCE TIME SHOULD IMPROVE TO VFR
BY MID TO LATE AFTERNOON AND SCATTER OUT. GENERALLY CLEAR SKIES
WILL PREVAIL TONIGHT WITH SOME HIGH CLOUDS POSSIBLE ON MONDAY. FOG
WILL LIKELY DEVELOP LATE THIS EVENING OR OVERNIGHT DUE TO CLEAR
SKIES AND SATURATED SOILS. WITH THE WINDS REMAINING AROUND 10 KTS
THROUGH THE NIGHT...AM ANTICIPATING MVFR VISBYS WITH A FEW HOURS
OF IFR VISBY NEAR DAYBREAK AT KACT. IF THE WINDS DROP CLOSER TO 5
KTS...MORE WIDESPREAD IFR VISBYS WOULD LIKELY DEVELOP AND WILL
NEED TO MONITOR FOR THIS POTENTIAL. TYPICALLY THE WIND SPEEDS CAN
BE SLIGHTLY LOWER AT KAFW AND THEY LIKELY HAVE THE HIGHEST
POTENTIAL FOR IFR VISBYS OVERNIGHT.

82/JLD

&&

.UPDATE...
BACK EDGE OF SHOWERS AND THUNDERSTORMS HAS NOW PUSHED TO THE I-35
CORRIDOR AND WILL CONTINUE TO PROGRESSIVELY MOVE EAST THIS
AFTERNOON. CLEARING CLOUD LINE ALREADY PUSHING INTO OUR FAR
WESTERN COUNTIES FROM GRAHAM TO GOLDTHWAITE WITH SOME SCATTERED
STRATO-CU EXPECTED ACROSS WESTERN NORTH TX THIS AFTERNOON. THOUGH
SHOWERS AND THUNDERSTORMS WILL REMAIN ENTRENCHED OVER FAR EASTERN
COUNTIES THROUGH MID AFTERNOON...BEST INSTABILITY AND BETTER
THREAT FOR SEVERE WEATHER WILL BE FURTHER EAST ACROSS THE EAST TX
PINEY WOODS INTO LA/AR.

WITH NO TRUE SURFACE BOUNDARY MOVING THROUGH THE AREA AND VERY
SPONGY SOILS FROM RECENT RAINFALL...THIS IS A SET UP FOR SOME FOG
OVERNIGHT TONIGHT INTO EARLY MONDAY MORNING DESPITE SOUTH WINDS
5-10 MPH CONTINUING WITH DEEP MIXED LAYER JUST ABOVE THE LOWER
BOUNDARY LAYER. WILL ADVERTISE PATCHY FOG FOR AREAS NORTH AND WEST
OF DFW METRO DUE TO DRIER AIR FILTERING ACROSS THIS AREA WITH
AREAS OF FOG TO THE SOUTH AND EAST.

05

&&

.PREV DISCUSSION... /ISSUED 158 AM CST SUN MAR 11 2012/
AN UPPER LEVEL LOW CURRENTLY OVER EAST CENTRAL NEW MEXICO WILL
MOVE NORTHEAST THROUGH THE TEXAS AND OKLAHOMA PANHANDLES THIS
MORNING AND THEN ACROSS KANSAS LATER TODAY. AS IT DOES...WE WILL
SEE THE RAIN COME TO AN END FROM WEST TO EAST LATE MORNING
THROUGH EARLY EVENING. WINDS WILL BECOME SOUTH SOUTHWESTERLY AND
WE SHOULD SEE SOME SUN ACROSS THE WESTERN AND CENTRAL ZONES
DURING THE AFTERNOON. THIS WILL ALLOW TEMPERATURES TO WARM INTO
THE LOWER 70S ACROSS THE WEST...WITH 60S EXPECTED ELSEWHERE.

EXPECT TEMPERATURES TO BE ABOVE SEASONAL NORMALS FOR THE COMING
WEEK AS SOUTHWESTERLY FLOW ALOFT PREVAILS ACROSS NORTH TEXAS.
SOUTHERLY SURFACE WINDS WILL BRING MOISTURE NORTHWARD. AS A
SERIES OF SHORTWAVES EMBEDDED IN THE UPPER LEVEL FLOW INTERACT
WITH THE ABUNDANT LOW LEVEL MOISTURE WE WILL SEE A CHANCE OF
SHOWERS AND THUNDERSTORMS STARTING TUESDAY AND CONTINUING INTO
THE WEEKEND.

NOTE...FOR THOSE USING THE KFWS STORM TOTAL PRECIPITATION
PRODUCT...THE RADAR HAS OVER-ESTIMATED THE PRECIPITATION AMOUNTS
TO THE NORTHWEST AND SOUTHEAST DUE TO BRIGHT BANDING.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  51  82  58  77 /  60   5   5   5  10
WACO, TX              68  51  80  57  79 /  60   5   5  10  20
PARIS, TX             65  50  80  55  78 /  90  10   5   5  10
DENTON, TX            67  50  83  57  77 /  60   5   5   5  10
MCKINNEY, TX          65  50  81  55  77 /  70   5   5   5  10
DALLAS, TX            67  51  82  58  77 /  70   5   5   5  10
TERRELL, TX           65  50  81  55  78 /  80   5   5   5  10
CORSICANA, TX         66  51  81  56  79 /  80   5   5  10  20
TEMPLE, TX            68  51  82  58  79 /  50   5   5  10  20
MINERAL WELLS, TX     70  47  84  55  77 /  10   5   5   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/05
Hazardous weather outlook, Mar 11, 12:19 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
1219 PM CDT SUN MAR 11 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1219 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A CHANCE OF THUNDERSTORMS WILL CONTINUE EAST OF A BONHAM...TO
TERRELL...TO MEXIA...TO HEARNE LINE THROUGH LATE AFTERNOON. NO
SEVERE WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL MAY RESULT IN
STREET FLOODING AND MINOR FLOODING OF SMALL CREEKS AND LOW LYING
AREAS. THUNDERSTORM CHANCES WILL END ACROSS EASTERN NORTH TEXAS BY
EARLY EVENING.

FOG DEVELOPMENT IS EXPECT BY MIDNIGHT AND AFTER ACROSS ALL OF
NORTH TEXAS. LOCALIZED VISIBILITIES MAY FALL TO AROUND A MILE IN
SPOTS OVERNIGHT ACROSS ESPECIALLY RURAL AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS OF FOG WILL REMAIN POSSIBLE THROUGH MID MORNING MONDAY.
LOCALIZED VISIBILITIES MAY FALL TO AROUND A MILE AT TIMES.

THUNDERSTORMS WILL RETURN TO NORTH TEXAS TUESDAY NIGHT THROUGH
FRIDAY. SOME STRONG TO SEVERE STORMS MAY BE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON THESE DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.